Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 225, NWS Jacksonville, FL

August 2, 2000Columbia County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 2, 2000, 4:57 PM EDT for Columbia County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 2, 2000, 4:57 PM EDT (20:57 UTC)
Expired
Aug 2, 2000, 5:45 PM EDT
In force
48 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Columbia County, FL

The radar

The Moody AFB radar (KVAX), 83 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1706 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1706 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
739 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

074 
WUUS52 KJAX 022058
SVRJAX
FLC023-022145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
457 PM EDT WED AUG 2 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN COLUMBIA COUNTY IN NORTHERN FLORIDA

* UNTIL 545 PM EDT

* AT 457 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER EAST CENTRAL COLUMBIA COUNTY...OR ABOUT 11
  MILES NORTHEAST OF LAKE CITY...MOVING NORTH AT 20 MPH.
 
VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.



$$

MOBBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:05 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Aug 2, 3:05 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
305 PM EDT WED AUG 2 2000

CURRENTLY...SURFACE ANALYSIS SHOWING BERMUDA HIGH RIDGING WEST INTO
SOUTHEAST GEORGIA. THERE WAS AN INVERTED TROUGH OFF THE CENTRAL
FLORIDA EAST COAST. VISIBLE IMAGERY SHOWING THE EAST COAST SEABREEZE
NEAR THE ST JOHNS AND IS UNEXPECTEDLY NOT ACTIVE AS SOME SLIGHTLY
DRIER AIR HAS ADVECTED IN FROM ATLANTIC (AS SEEN ON WATER VAPOR).
THE WEST COAST SEABREEZE VERY ACTIVE WITH STORMS AND OUTFLOW BOUNDARIES
ERUPTING IN OUR NORTHERN AND WESTERN CWA.

THIS EVE...EXPECT AN ACTIVE REST OF THE AFTERNOON/EVE...MAINLY INLAND
...AS SEABREEZES COLLIDE JUST EAST OF I-75 IN NORTH FLORIDA AND WEST
OF U.S. 301 IN SOUTHEAST GEORGIA. DUE TO LIGHT STEERING WINDS (AGAIN)
WENT WITH 50 PCT POPS FOR THE INLAND AREAS AND MENTIONED LOCALLY HEAVY
RAIN. ALONG THE COAST...DUE TO OUTFLOW BOUNDARIES AND SEABREEZE DIMINISHING
SOME OF CONVECTION OR RESIDUAL SHOWERS MAY MAKE IT BACK TOWARDS THE
COAST AND WENT 30 PCT THERE.

THU...ETA MODEL MOVES AFOREMENTIONED INVERTED TROUGH INTO NE FL
WHICH WILL RESULT IN A SURGE OF MOISTURE AND BETTER CHC OF PCP...
ESP AT THE COAST. WENT 60 TO 70 PCT EVERWHERE.

EXTENDED...THE HIGH PRESSURE RIDGE CONTINUES ITS HOLD IN THE AREA
AND WENT MOSTLY WITH CLIMATOLGY HERE.

MARINE...WENT WITH WINDS SOUTH OR SOUTHEAST 10 TO 15 KNOTS AND SEAS
2 TO 4 FEET. MENTIONED WIDLEY SCATTERED/SCATTERED THUNDERSTORM ACTIVITY
AS RESULT OF TROUGH APPROACHING THE AREA.

AMG 72/90/72/91 5746
SSI 73/88/74/88 3635
JAX 72/90/73/91 3635
GNV 71/91/71/91 5645 08

.JAX..
.FL...NONE.
.GA...NONE.

PETERSON

In the hours before

Special weather statement, Aug 2, 12:00 PM EDT, 4 hours 57 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-022100-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT WED AUG 2 2000

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
NOON EDT TUE AUG 1 2000

SCATTERED THUNDERSTORMS WILL DEVELOP DURING THE EARLY AFTERNOON AND
CONTINUE INTO THE EVENING HOURS. ISOLATED THUNDERSTORMS ARE EXPECTED
TO DEVELOP NEAR THE INTRACOASTAL AFTER THE SEA BREEZE DEVELOPS AND
PUSHES SLOWLY INLAND. THE STORMS WILL INCREASE IN COVERAGE AND
INTENSITY FURTHER INLAND LATER THIS AFTERNOON AND EVENING. THE MOST
CONCENTRATION OF STORMS WILL BE FROM WEST OF THE ST JOHNS RIVER TO
INTERSTATE 75 IN NORTH FLORIDA AND WEST OF INTERSTATE 95 IN SOUTHEAST
GEORGIA.

STEERING WINDS ARE VERY LIGHT AND THE STORMS WILL MOVE SLOWLY. HEAVY
RAIN WILL BE THE RESULT WITH SOME AREAS RECEIVING 3 INCHES OF RAIN
IN THE STRONGER THUNDERSTORMS. EXPECT FREQUENT CLOUD TO GROUND
LIGHTNING...AND STRONG AND GUSTY WINDS. FLOODING OF LOW LYING AREAS
IS POSSIBLE.

DUE TO THE POSSIBILITY OF SEVERE STORMS AND FLOODING...STORM
SPOTTERS SHOULD REMAIN ALERT FOR ACTIVATION THIS AFTERNOON AND
EVENING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.

TRABERT

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 5:36 PM EDTSevere Thunderstorm WarningJAXClay39 min
Aug 2, 6:06 PM EDTSevere Thunderstorm WarningJAXDuval24 min
Aug 2, 6:29 PM EDTSevere Thunderstorm WarningJAXDuval31 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.